Bruises: Hi All, Does anyone suffer with random... - LUPUS UK

LUPUS UK

28,761 members25,158 posts

Bruises

Zeberdee1 profile image

Hi All,

Does anyone suffer with random bruises on arms and legs? I've been recently diagnosed with Lupus sle and RA currently on 200mg hydroxychloroquine

26 Replies

Yes you've only got to look at me and I bruise .I am steroid dependant which contributes to it.they take ages to go too 🙄 x

Hi Spanielmadlady, so it's quite normal for us lupies just another syptom to the growing list 😩

Bruising is connected to blood and the number of platelets as I understand it.anaemia is common in lupus so it's connected in the tangle somewhere . I have a black finger today from who know where 🤷‍♀️ they don't bother me now as much as they used too maybe it's because I cover up with being photosensitive xx

I bruise badly too and when I developed a nasty bruised finger it concerned me. My lovely GP didn’t know what it was either so sent photos to dermatology. They came back saying it is Achenbach syndrome. Not serious but it does flare up from time to time. Xx 💐🌷🌸

ncbi.nlm.nih.gov/pmc/articl...

That's really interesting thanks gloomy.it appeared on Sunday while in mums garden but I wasn't doing anything other then pulling out a few weeds.it has faded quickly though 🤷‍♀️ x

I get them all the time. They come and go. I think my vessels are fragile. My cell counts and coags are always normal so I don’t bother worrying anymore. Let someone know and take pictures though. Bruising can be caused by many things.

Arm bruises

I get them all the time. They come and go. I think my vessels are fragile. My cell counts and coags are always normal so I don’t bother worrying anymore. Let someone know and take pictures though. Bruising can be caused by many things.

Arm bruises

I do. Not diagnosed with lupus but have lots of the symptoms.

Sorry. Don’t know why my post got posted twice as I didn’t resubmit or anything. You can delete one if you want but I worry it’ll delete both.

I am covered in bruises, all shapes, sizes and colours. These ones are small and pop up all the time. No one seems concerned and I’m always anemic (sic) as well as steroid dependent so I’m afraid it’s part and parcel. Good luck. T

These pop up all the time.
Zeberdee1 profile image
Zeberdee1 in reply to MercyT

I'm not on steroids so all unexplained I'll ask them to check my bloods. I look like I've fallen down the stairs arms and legs covered in the them. I tried to open a jar the other day and couldn't and then all my hand bruised 😩

MercyT profile image
MercyT in reply to Zeberdee1

Sorry, I was talking about me as ‘part and parcel’, not you Zeberdee, I hope I didn’t scare you, there’s so many mysterious symptoms I just go with the flow so sorry if I flippant. Good luck xxxx

If you are not on steroids, random bruises need to be checked. It is not normal to have them without a particular cause such as too much steroids.

Bowenlady profile image
Bowenlady in reply to Tanitani

I have had random bruises for years and years. Can’t even remember doing anything that could cause them! Two have gone a rust colour at the edges (rheumatologist did those pressing to see if the area hurt)and have never gone away. I have only been diagnosed with Lupus in the last year and only taken steroids and Hydroxychloroquine for about just under a year. There must be underlying causes other than steroids, yet various GPs and the rheumatologist say nothing about it when I mention it. In addition to that I do get lots of bruises on my arms and hands as I seem to constantly misjudge door frames! Baffles me.

Tanitani profile image
Tanitani in reply to Bowenlady

Yes. You need to investigate as other causes might be serious ones.

Yes I bruise very easily, such that even before the Lupus diagnosis my GP had taken bloods to check my platelets. Now on steroids and so perhaps that is a contributing factor, as others have said above.

Hi Zeberdee, I also get bruises with the slightest touch. I have had blood tests and all normal. I am also SLE on hydroxychloroquine. The bruising gets much worse if I take aspirin or ibuprofen, so I don't! Doesn't seem to be of concern to anyone, but should be checked out as it can indicate other underlying health problems. Hope this helps x

Zeberdee1 profile image
Zeberdee1 in reply to Redlady9

Thank you, I can't take ibuprofen due to kidney issues 😩 ill keep an eye on it and if I get anymore ill get my bloods checked I'm at the renal clinic next so I'll ask them.

Hi, I also get lots of unexplained large bruises. I am on 200mg hydroxychloroquine. I always take photos to show my rheumy when they are particularly large. She didn't seem very concerned as my bloods were all ok. Take care. X

Yes I bruise very easily too..i even had bruises in the inside of my knees from sleeping on my side..so now I sleep with a cushion in-between my knees!! Half the time I have no idea how I got a bruise!! I am on meds though..including steroids 🌈😽😽xx

Yes I bruise incredibly easily too. Mainly on legs and a few on my my arms sometimes. I got diagnosed with lupus several years ago and always show any new bruises but my Rhuemy isn’t worried since my bloods are always normal lately. I’m on hydroxy 200mg and mycophenolate 500mg but only take steroids when I’ve got a flare. In my experience it seems quite normal with lupus - I only got diagnosed because I had anaemia and my great GP ran loads of tests. But my bruises are still very persistent despite getting over anaemia.There’s nothing to be worried about. Take care; I hope you’re seeing good GPs and consultants. Xxx

Liyaelize profile image
Liyaelize in reply to _bunty_

Hi. Does Hydroxy help you? I feel terrible on it. Very dizzy, drained, sweaty and sleep very little.

Zeberdee1 profile image
Zeberdee1 in reply to Liyaelize

Felt awful for a couple of weeks but it's settled now and definitely have more energy and less brain fog

Liyaelize profile image
Liyaelize in reply to Zeberdee1

Thanks so much

_bunty_ profile image
_bunty_ in reply to Liyaelize

Yes - I was quite queasy when I first started on it but after a while it settled down. I do recommend that you email your Rhuemy to tell him/her how hydroxychroquine is affecting you. Always take extra precautions when it comes to new meds. When I started mycophenolate I had a dreadful problem with my nether regions. My Rhuemy reduced the fist dosage significantly and then raised the dosage very gently in stages. I felt absolutely fine after that. Always tell your Rhuemy your anxieties. They are paid to help you!Take care xxx

Liyaelize profile image
Liyaelize in reply to _bunty_

Thanks so much I appreciate your help. I emailed my doctor and awaiting a response

You may also like...